Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


help please
Sep 6, 2002

this question is from india and i would hughly appreciate a reply as i have nowhere else to turn. i had a bout of malaria in mid july which was not being detected easily ,hence i had to be tested atleast thrice to detect the parasites on the blood sample. my doctor advised me to go for a test when i was having rigors(chills) and fever. so off i went to a hospital nearby.am scared now cause the hospital was being renovated and the nurse who drew my blood went into the next room and brought a needle and syringe to take my blood. am scared cause i dont know whether both the needle and syringe were fresh or had been used earlier. this happened on 21 july 2002 and ever since ive been stressed and worried about a possible exposure.also been having some of the symptoms like fever 99 on and off lymph pain .should i be tested as this is ruining my life.thank you sorry for length.

ps- also developed small red round sores in inside of my lip and cheeks which went off on scraping. could these be the after effects of the drugs ive taken for my malaria.?

Response from Mr. Kull

I cannot tell you what your risk for HIV is based on the information that you give. It is quite difficult to determine your risk based on what might have happened; it is better to estimate risk based on your actual knowledge of what occurred (since there is no evidence that the syringe was used on someone else, why come to that conclusion?).

If you are concerned about your HIV status, get an antibody test three or more months after your last exposure.

RMK



Previous
I Really don't know i'm unsure
Next
Tiny red spots

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement